Alert archive / Maryland / Flash Flood Warnings in 2011
Flash Flood Warning 101, NWS Baltimore/Washington
NWS Baltimore/Washington issued this flash flood warning at Aug 14, 2011, 9:23 PM EDT for Montgomery County, Prince George's County, Maryland. It was in force for 3 hr. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 14, 2011, 9:23 PM EDT (01:23 UTC)
- Expired
- Aug 15, 2011, 12:30 AM EDT
- In force
- 3 hr
- Issued by
- NWS Baltimore/Washington
- Area
- Storm-based polygon
- Flood severity
- None
The radar
The Sterling radar (KLWX), 45 km from the middle of the area, began a volume at 01:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 14, 10:12 PM EDT | FLASH FLOOD | Hillandale, MD | SEVERAL LANES OF MARYLAND ROUTE 650 CLOSED AT INTERSTATE 495. |
| Aug 14, 10:17 PM EDT | FLASH FLOOD | 1 E Beltsville, MD | ROAD FLOODED - INTERSECTION OF BALTIMORE AVE AND PRINCE GEORGES ROAD |
| Aug 14, 10:30 PM EDT | FLASH FLOOD | 1 Nne University Park, MD | SOUTHBOUND ROUTE 1 CLOSED AT COLLEGE AVENUE DUE TO HIGH WATER. |
| Aug 14, 10:30 PM EDT | FLASH FLOOD | 1 S Beltsville, MD | TWO LANES OF NORTHBOUND INTERSTATE 95 CLOSED AT EXIT 25 DUE TO HIGH WATER. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this flash flood warning; the first came 49 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 00:00Z, 1.4 hours before the alert went out and 39 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1817 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 1012 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 40 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
396
WGUS51 KLWX 150123
FFWLWX
MDC031-033-150430-
/O.NEW.KLWX.FF.W.0101.110815T0123Z-110815T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
923 PM EDT SUN AUG 14 2011
THE NATIONAL WEATHER SERVICE IN STERLING VIRGINIA HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHEASTERN MONTGOMERY COUNTY IN CENTRAL MARYLAND...
NORTH CENTRAL PRINCE GEORGES COUNTY IN CENTRAL MARYLAND...
* UNTIL 1230 AM EDT
* AT 921 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA.
* SOME LOCATIONS THAT WILL CONTINUE TO BE AFFECTED BY THE HEAVY RAIN
INCLUDE ADELPHI...BELTSVILLE...COLESVILLE...COLLEGE PARK...
FAIRLAND...GREENBELT...HILLANDALE...HYATTSVILLE...LANGLEY PARK...
TAKOMA PARK AND WHITE OAK.
FLASH FLOOD PRONE AREAS WHICH WILL BE AFFECTED INCLUDE...
COLUMBIA PIKE AT PAINT BRANCH...
UNIVERSITY BOULEVARD AT SLIGO CREEK...
VIERS MILL ROAD JUST SOUTH OF TWINBROOK PARKWAY...
SLIGO CREEK PARKWAY...
ROUTE 1 AT RITZ WAY...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS INCLUDES THE FOLLOWING STREAMS AND DRAINAGES...
LITTLE PAINT BRANCH...BRIER DITCH...ANACOSTIA RIVER...ROCK CREEK...
SLIGO CREEK...BEAVERDAM CREEK...INDIAN CREEK...NORTHEAST ANACOSTIA
BRANCH...PAINT BRANCH...NORTHWEST BRANCH...WALKER BRANCH AND BEAR
BRANCH.
ADDITIONAL RAINFALL OF ONE INCH IS POSSIBLE IN THE WARNED AREA.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
&&
LAT...LON 3910 7706 3914 7703 3913 7694 3909 7687
3901 7685 3895 7690 3897 7700 3901 7707
$$
SMZ2 follow-up statements
021
WGUS71 KLWX 150341
FFSLWX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1141 PM EDT SUN AUG 14 2011
MDC031-033-150430-
/O.CON.KLWX.FF.W.0101.000000T0000Z-110815T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MONTGOMERY MD-PRINCE GEORGES MD-
1141 PM EDT SUN AUG 14 2011
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1230 AM EDT FOR
NORTH CENTRAL PRINCE GEORGES AND SOUTHEASTERN MONTGOMERY COUNTIES...
AT 1137 PM EDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED AFLASH
FLOODING OVER THE WARNED AREA.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO FAIRLAND AND
COLESVILLE.
FLASH FLOOD PRONE AREAS WHICH WILL CONTINUE TO BE AFFECTED INCLUDE...
COLUMBIA PIKE AT PAINT BRANCH...
UNIVERSITY BOULEVARD AT SLIGO CREEK...
VIERS MILL ROAD JUST SOUTH OF TWINBROOK PARKWAY...
SLIGO CREEK PARKWAY...
ROUTE 1 AT RITZ WAY...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
&&
LAT...LON 3910 7706 3914 7703 3913 7694 3909 7687
3901 7685 3895 7690 3897 7700 3901 7707
$$
SBK717
WGUS71 KLWX 150426
FFSLWX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1226 AM EDT MON AUG 15 2011
MDC031-033-150437-
/O.EXP.KLWX.FF.W.0101.000000T0000Z-110815T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MONTGOMERY MD-PRINCE GEORGES MD-
1226 AM EDT MON AUG 15 2011
...THE FLASH FLOOD WARNING WILL EXPIRE AT 1230 AM EDT FOR NORTH
CENTRAL PRINCE GEORGES AND SOUTHEASTERN MONTGOMERY COUNTIES...
LAT...LON 3910 7706 3914 7703 3913 7694 3909 7687
3901 7685 3895 7690 3897 7700 3901 7707
$$
SBKWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before this flash flood warning went out at Aug 14, 9:18 PM EDT, 5 minutes earlier.
Area forecast discussion, Aug 14, 9:18 PM EDT, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
918 PM EDT SUN AUG 14 2011
.SYNOPSIS...
LOW PRESSURE OVER VIRGINIA WILL GRADUALLY MOVE AWAY FROM THE
COAST TUESDAY. HIGH PRESSURE BUILDS IN FOR WEDNESDAY...THEN
ANOTHER SYSTEM IMPACTS THE REGION FOR THE LATTER PORTIONS OF THE
WEEK.
&&
.NEAR TERM /OVERNIGHT/...
STILL KEEPING OUR EYES ON THE STORMS XTNDG FM FREDERICK CO MD DOWN
INTO CENTRAL VA. ATTM STORMS ARE BLO SVR LIMITS - JUST GOT A CALL
FM ASHBURN REPORTING G40 MPH...WHICH CORRESPONDS QUITE WELL TO THE
RDR VELOCITY IMAGE. FORWARD MVMNT OF STORMS IS QUITE SLOW - SE ABT
18 KTS. IT MAY BE THAT DC GETS A PD OF HVY RAIN FM 10-11 PM.
WITH UPPER LOW ROTATING THROUGH THERE STILL MAY BE LINGERING
SHOWERS AND THUNDERSTORMS OVERNIGHT.
&&
.SHORT TERM /MONDAY/...
UPPER LOW MOVES OFF THE MID ATLANTIC COAST FOR MONDAY. PROXIMITY OF
THE LOW WILL MAINTAIN SHOWERS AND THUNDERSTORMS ACROSS THE AREA.
LINGERING SHOWERS MAY BE ONGOING IN THE MORNING AND THEN ADDITIONAL
ACTIVITY IS EXPECTED FOR THE AFTERNOON. BUT CWA WILL BE ON THE
WESTERN SIDE OF THE LOW...SO THE THREAT FOR SEVERE LOOKS TO BE
MINIMAL. PRECIPITABLE WATERS ARE FORECAST TO BE LOWER AS WELL...BUT
SOME AREAS WILL LIKELY STILL BE SENSITIVE TO ANY LOCALLY HEAVY
RAINFALL THAT RESULTS.
TEMPERATURES ARE FORECAST TO BE SEVERAL DEGREES BELOW CLIMATOLOGY
DUE TO THE CLOUD COVER/PRECIPITATION.
&&
.LONG TERM /MONDAY NIGHT THROUGH SUNDAY/...
SURFACE LOW PRESSURE WILL BE OFF THE COAST BY MONDAY EVENING. UPPER
LEVEL TROUGH WILL CONTINUE TO PROGRESS EASTWARD OVER THE MID
ATLANTIC AND SHOWERS AND THUNDERSTORMS MAY LINGER EAST OF THE BLUE
RIDGE INTO TUESDAY MORNING. GFS AND NAM ARE CONSISTENT THAT THE
PRECIPITATION WILL BE EAST OF THE CHESAPEAKE BAY BY TUESDAY
AFTERNOON. RIDGING WILL BRIEFLY MOVE INTO THE AREA FROM THE WEST.
NORTH-NORTH WESTERLY FLOW WILL BRING DRY AIR EARLY WEDNESDAY AND
LEAD TO A RAIN FREE DAY IN THE MID ATLANTIC. AS HIGH PRESSURE MOVES
OFF WEDNESDAY NIGHT RETURN FLOW WILL BEGIN TO BRING IN MOISTURE FOR
THE NEXT APPROACHING SYSTEM.
UPPER LEVEL TROUGH WILL DIG INTO THE NORTHERN GREAT LAKES WHILE
ENERGY MOVES ALONG THE BASE AND BRING UNSETTLED WEATHER THURSDAY
EVENING THROUGH FRIDAY. GFS IS FASTER THAN NAM AND ECMWF AND IS
BRINGING FRONT THROUGH EARLIER WITH THE POTENTIAL OF SHOWERS AND
THUNDERSTORMS THURSDAY AFTERNOON. KEPT POPS LOW FOR THURSDAY
WITH MORE GUIDANCE SUGGESTING THE FRONT PASSING THROUGH FRIDAY WITH
SCATTERED SHOWERS AND THUNDERSTORMS. CURRENT TRENDS SHOW MORE DRY
AIR IN THE MID LEVELS WHICH MAY DECREASE THE RISK OF HEAVY RAINFALL.
TIMING OF FRONT WILL DISTINGUISH IF THIS ACTIVITY WILL HAVE THE
POTENTIAL TO BE SEVERE ON FRIDAY. INTO THE WEEKEND FRONT IS
EXPECTED TO MOVE SOUTH AND BECOME STATIONARY LEADING TO THE
POSSIBILITY OF ACTIVITY IN THE SOUTHERN ZONES.
TEMPERATURES ARE EXPECTED TO STAY AT OR NEAR THE CLIMATOLOGICAL
NORMALS FOR THE MID ATLANTIC THROUGH THE FORECAST PERIOD.
&&
.AVIATION /01Z MONDAY THROUGH FRIDAY/...
THUNDERSTORMS WILL PRODUCE HEAVY RAINFALL AND COULD ALSO PRODUCE
STRONG GUSTY WINDS AS THEY MOVE THROUGH. THIS WILL PROMOTE A WIND
SHIFT TO THE WEST. COVERAGE/SEVERITY OF ANY CONVECTION SHOULD
DECREASE OVERNIGHT. STILL CANT RULE OUT A FEW LINGERING SHOWERS
BUT CONFIDENCE IN LOCATION IS LOW AND WAS NOT INCLUDED IN TAF.
MVFR VSBYS IN BR MAY ALSO DEVELOP OVERNIGHT BEFORE VFR CONDITIONS
RETURN BY MID MORNING BUT ADDITIONAL SHOWERS ARE POSSIBLE MONDAY.
VFR CONDITIONS EXPECTED THROUGHOUT THE EXTENDED PERIOD WITH THE
EXCEPTION OF TERMINALS IN THE VICINITY OF THUNDERSTORMS. UPPER LEVEL
TROUGH WILL BE PUSHING OFF THE ATLANTIC COAST BY TUESDAY EVENING.
SHOWERS AND THUNDERSTORMS MAY BE POSSIBLE IN THE EASTERN TERMINALS
TUESDAY. HIGH PRESSURE BRIEFLY MOVES IN WEDNESDAY. THE NEXT SYSTEM
IS EXPECTED TO MOVE INTO THE REGION THURSDAY NIGHT AND SHOWERS AND
THUNDERSTORMS WILL BE POSSIBLE.
&&
.MARINE...
CONVECTION COULD PRODUCE STRONGER WIND GUSTS THAT MAY REQUIRE
SPECIAL MARINE WARNINGS LATER THIS EVENING. UPPER LOW MOVES
THROUGH THE AREA OVERNIGHT...AND SEVERITY OF CONVECTION SHOULD
DECREASE.
SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE TUESDAY AS TROUGH AXIS
PUSHES OVER THE WATERS AND EXITS TO THE EAST. NORTHWEST WINDS
WILL PICK UP BUT CURRENTLY UNDER SMALL CRAFT CRITERIA FOR TUESDAY
AND WEDNESDAY OVER THE WATERS. THE RETURN TO SOUTHERLY FLOW WILL
BEGIN WEDNESDAY EVENING AND INTO THURSDAY AS THE NEXT SYSTEM
APPROACHES.
&&
.HYDROLOGY...
FLASH FLOOD WATCH IN EFFECT UNTIL 11 PM DUE TO SLOWER PROGRESSION
OF EXPECTED THUNDERSTORMS. SOME AREAS WITHIN THE WATCH WILL BE
MORE SUSCEPTIBLE...SUCH AS BALTIMORE-HARFORD AND
NELSON/ALBEMARLE/MADISON DUE TO HEAVY RAIN OVER THE LAST 24 HOURS.
AS LITTLE AS 1 TO 1.5 INCHES IN ONE HOUR CAN CAUSE FLASH FLOODING
HERE. IT WOULD TAKE MORE IN OTHER AREAS...BUT THUNDERSTORMS WILL
BE HEAVY RAINERS WHICH COULD WIND UP PRODUCING LOCALLY MORE THAN 3
INCHES OF RAIN IN A COUPLE HOURS TIME ESPECIALLY IF TRAINING IS
INVOLVED.
&&
.TIDES/COASTAL FLOODING...
NEXT HIGH TIDE CYCLE IS THE LOWER OF THE NEXT TWO ALONG THE BAY.
ANOMALIES ARE 1 TO 1.5 FT...BUT CBOFS SUGGESTS THAT TIDES WOULD
STILL BE BELOW MINOR TIDAL THRESHOLDS. IF ANOMALIES WIND UP
INCREASING EVEN MORE...THEN THE EVENING HIGH TIDE CYCLE COULD GET
PRETTY CLOSE TO THRESHOLDS AT PLACES LIKE ANNAPOLIS AND BALTIMORE SO
IT WILL NEED TO BE MONITORED THIS EVENING. TIDE CYCLE AFTER THAT
MONDAY THEN IS HIGHER. WEST WINDS WILL BE IN PLACE BY THAT TIME
WHICH SHOULD HELP TO BRING ANOMALIES BACK DOWN BUT IF THAT DOESNT
HAPPEN BY THEN THEN MINOR TIDAL FLOODING WILL BE POSSIBLE ON THAT
CYCLE.
&&
.LWX WATCHES/WARNINGS/ADVISORIES...
DC...FLASH FLOOD WATCH UNTIL 11 PM EDT THIS EVENING FOR DCZ001.
MD...FLASH FLOOD WATCH UNTIL 11 PM EDT THIS EVENING FOR MDZ004>007-
009>011-013-014.
VA...FLASH FLOOD WATCH UNTIL 11 PM EDT THIS EVENING FOR VAZ025-026-
029-036>040-042-050>056-501-502.
WV...NONE.
MARINE...NONE.
&&
UPDATE...WOODY!
PRVS...BPP/HASHazardous weather outlook, Aug 14, 7:55 PM EDT, 1 hour 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 755 PM EDT SUN AUG 14 2011 ANZ530>543-DCZ001-MDZ006-007-011-013-014-016>018-VAZ052>057- 151300- CHESAPEAKE BAY NORTH OF POOLES ISLAND MD- CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD- CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD- CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD- CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA- TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD- TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD- TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA- PATAPSCO RIVER INCLUDING BALTIMORE HARBOR- CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY- CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER- PATUXENT RIVER TO BROOMES ISLAND MD- TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH ISLAND-DISTRICT OF COLUMBIA-NORTHERN BALTIMORE-HARFORD- SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS- CALVERT-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX- ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA- KING GEORGE- 755 PM EDT SUN AUG 14 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF COLUMBIA. .DAY ONE...TONIGHT SHOWERS AND THUNDERSTORMS THIS EVENING ARE PRODUCING HEAVY RAINFALL. THIS MAY CAUSE FLASH FLOODING IN SOME AREAS. A FLASH FLOOD WATCH IS IN EFFECT FOR METROPOLITAN WASHINGTON DC AND ANNAPOLIS NORTHWARD... VALID THROUGH 11 PM. IN ADDITION...A FEW STRONG TO SEVERE THUNDERSTORMS ARE ALSO POSSIBLE THIS EVENING...WITH DAMAGING WINDS BEING THE PRIMARY THREAT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY MINOR COASTAL FLOODING MAY BE POSSIBLE MONDAY ALONG THE WESTERN SHORE OF THE CHESAPEAKE BAY AND TIDAL POTOMAC RIVER WITH THE MORNING HIGH TIDE CYCLE. .SPOTTER INFORMATION STATEMENT... PLEASE FORWARD ANY REPORTS OF HEAVY RAINFALL...FLOODING...OR STRONG WIND GUSTS TO THE NATIONAL WEATHER SERVICE. MDZ003>005-009-010-501-502-VAZ025>031-036>040-042-050-051-501>504- WVZ050>053-055-501>506-151300- WASHINGTON-FREDERICK MD-CARROLL-MONTGOMERY-HOWARD- EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-AUGUSTA- ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-NELSON- ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-LOUDOUN-ORANGE-CULPEPER- NORTHERN FAUQUIER-SOUTHERN FAUQUIER-WESTERN HIGHLAND- EASTERN HIGHLAND-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-HARDY- WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL- WESTERN PENDLETON-EASTERN PENDLETON- 755 PM EDT SUN AUG 14 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA... NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND WITH THE EXCEPTION OF GARRETT COUNTY. .DAY ONE...TONIGHT SHOWERS AND THUNDERSTORMS THIS EVENING ARE PRODUCING HEAVY RAINFALL. THIS MAY CAUSE FLASH FLOODING IN SOME AREAS. A FLASH FLOOD WATCH IS IN EFFECT FOR ALL COUNTIES EAST OF THE BLUE RIDGE AS WELL AS IN THE CENTRAL SHENANDOAH VALLEY... VALID THROUGH 11 PM. IN ADDITION...A FEW STRONG TO SEVERE THUNDERSTORMS ARE ALSO POSSIBLE THIS EVENING...WITH DAMAGING WINDS BEING THE PRIMARY THREAT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... PLEASE FORWARD ANY REPORTS OF HEAVY RAINFALL...FLOODING...OR STRONG WIND GUSTS TO THE NATIONAL WEATHER SERVICE.
In the hours before
Special weather statement, Aug 14, 8:18 PM EDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
818 PM EDT SUN AUG 14 2011
MDZ016-VAZ055>057-150100-
KING GEORGE VA-STAFFORD VA-CHARLES MD-SPOTSYLVANIA VA-
818 PM EDT SUN AUG 14 2011
...STRONG THUNDERSTORMS TO AFFECT KING GEORGE...STAFFORD...CHARLES
AND SPOTSYLVANIA COUNTIES...
AT 818 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 4 MILES NORTHWEST OF LEELAND TO 7 MILES SOUTHWEST
OF SEALSTON TO 15 MILES SOUTHEAST OF PARTLOW...MOVING EAST AT 30 MPH.
LOCATIONS IMPACTED INCLUDE FREDERICKSBURG...AQUIA CREEK AND POTOMAC
CREEK.
THESE STORMS ARE PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE
INDOORS IMMEDIATELY FOR YOUR SAFETY. IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
HEAVY RAIN WITH THESE STORMS WILL REDUCE VISIBILITIES TO BELOW ONE
MILE AND MAY CAUSE PONDING OF WATER ON ROADWAYS.
WIND GUSTS OF 40 TO 50 MPH CAN BE EXPECTED WITH THESE STORMS.
&&
LAT...LON 3803 7776 3813 7767 3840 7760 3842 7731
3834 7724 3835 7717 3837 7713 3839 7726
3841 7727 3842 7727 3843 7705 3838 7713
3839 7701 3828 7699 3815 7708 3819 7726
3824 7725 3824 7736 3799 7764
TIME...MOT...LOC 0018Z 281DEG 24KT 3839 7743 3817 7735
3785 7747
GMSSpecial weather statement, Aug 14, 8:29 PM EDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
829 PM EDT SUN AUG 14 2011
MDZ004-009-VAZ042-053-150100-
FREDERICK MD-MONTGOMERY MD-LOUDOUN VA-FAIRFAX VA-
829 PM EDT SUN AUG 14 2011
...STRONG THUNDERSTORMS TO AFFECT FREDERICK...MONTGOMERY...LOUDOUN
AND FAIRFAX COUNTIES...
AT 828 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS HAVE
PRODUCE AN OUTFLOW BOUNDARY. THIS BOUNDARY WAS LOCATED ALONG A LINE
EXTENDING FROM DOUBS TO DICKERSON TO 3 MILES WEST OF BEALLSVILLE TO
LEESBURG...MOVING SOUTHEAST AT 20 MPH.
LOCATIONS IMPACTED INCLUDE LANSDOWNE...POOLESVILLE...BROADLANDS...
ASHBURN...COUNTRYSIDE...LOWES ISLAND...BOYDS...GERMANTOWN...HERNDON
AND NORTH POTOMAC.
WIND GUSTS OF 40 TO 50 MPH CAN BE EXPECTED WITH THIS OUTFLOW
BOUNDARY.
&&
LAT...LON 3921 7715 3904 7718 3894 7724 3883 7741
3913 7766 3920 7757 3927 7751 3937 7751
TIME...MOT...LOC 0028Z 311DEG 17KT 3928 7746 3922 7745
3916 7747 3910 7756
SMZSpecial weather statement, Aug 14, 8:33 PM EDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
833 PM EDT SUN AUG 14 2011
MDZ009-013-150100-
MONTGOMERY MD-PRINCE GEORGES MD-
833 PM EDT SUN AUG 14 2011
...STRONG THUNDERSTORM TO AFFECT MONTGOMERY AND PRINCE GEORGES
COUNTIES...
AT 832 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
FAIRLAND...MOVING NORTH AT 10 MPH.
LOCATIONS IMPACTED INCLUDE COLESVILLE...WHITE OAK...CALVERTON...
FAIRLAND AND GLENMONT.
THIS STORM IS PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE
INDOORS IMMEDIATELY FOR YOUR SAFETY. IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
HEAVY RAIN WITH THIS STORM WILL REDUCE VISIBILITIES TO BELOW ONE MILE
AND MAY CAUSE PONDING OF WATER ON ROADWAYS.
WIND GUSTS OF 40 TO 50 MPH CAN BE EXPECTED WITH THIS STORM.
&&
LAT...LON 3912 7706 3914 7695 3909 7685 3898 7694
3900 7705
TIME...MOT...LOC 0032Z 185DEG 8KT 3907 7697
GMSLocal storm report, Aug 14, 8:39 PM EDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
839 PM EDT SUN AUG 14 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0757 PM TSTM WND DMG 2 NW KNOXVILLE 39.35N 77.69W
08/14/2011 WASHINGTON MD 911 CALL CENTER
TREES DOWN ON GARRETTS MILL RD
&&
EVENT NUMBER LWX1101399
WOODY!Special weather statement, Aug 14, 8:55 PM EDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
855 PM EDT SUN AUG 14 2011
DCZ001-MDZ009-013-150145-
DISTRICT OF COLUMBIA DC-MONTGOMERY MD-PRINCE GEORGES MD-
855 PM EDT SUN AUG 14 2011
...STRONG THUNDERSTORMS TO AFFECT THE DISTRICT OF COLUMBIA...
MONTGOMERY AND PRINCE GEORGES COUNTIES...
AT 855 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM CALVERTON TO TAKOMA PARK...MOVING SOUTHEAST AT 5
MPH.
LOCATIONS IMPACTED INCLUDE LANGLEY PARK...ADELPHI...BELTSVILLE...
COLLEGE PARK...HYATTSVILLE...GREENBELT AND NEW CARROLLTON.
THESE STORMS ARE PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE
INDOORS IMMEDIATELY FOR YOUR SAFETY. IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
HEAVY RAIN WITH THESE STORMS WILL REDUCE VISIBILITIES TO BELOW ONE
MILE AND MAY CAUSE PONDING OF WATER ON ROADWAYS.
WIND GUSTS OF 40 TO 50 MPH CAN BE EXPECTED WITH THESE STORMS.
&&
LAT...LON 3912 7688 3905 7683 3895 7688 3896 7707
3903 7709 3915 7703
TIME...MOT...LOC 0055Z 319DEG 5KT 3905 7695 3898 7700
GMSSpecial weather statement, Aug 14, 9:02 PM EDT, 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 902 PM EDT SUN AUG 14 2011 MDZ004-009-VAZ042-150130- FREDERICK MD-MONTGOMERY MD-LOUDOUN VA- 902 PM EDT SUN AUG 14 2011 ...STRONG THUNDERSTORMS TO AFFECT FREDERICK...MONTGOMERY AND LOUDOUN COUNTIES... AT 902 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 2 MILES NORTHEAST OF TUSCARORA TO LUCKETTS... MOVING SOUTHEAST AT 10 MPH. LOCATIONS IMPACTED INCLUDE LANSDOWNE...POOLESVILLE...BOYDS AND DAMASCUS. THESE STORMS ARE PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE INDOORS IMMEDIATELY FOR YOUR SAFETY. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. HEAVY RAIN WITH THESE STORMS WILL REDUCE VISIBILITIES TO BELOW ONE MILE AND MAY CAUSE PONDING OF WATER ON ROADWAYS. WIND GUSTS OF 40 TO 50 MPH CAN BE EXPECTED WITH THESE STORMS. && LAT...LON 3927 7717 3899 7749 3920 7760 3938 7745 TIME...MOT...LOC 0102Z 301DEG 10KT 3927 7743 3919 7752 SMZ
The office that day
Everything else NWS Baltimore/Washington issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 14, 8:29 PM EDT | Special Weather Statement | LWX | Montgomery | 31 min |
| Aug 14, 9:02 PM EDT | Special Weather Statement | LWX | Montgomery | 28 min |
| Aug 14, 9:15 PM EDT | Severe Thunderstorm Warning | LWX | Montgomery | 22 min |
| Aug 14, 9:36 PM EDT | Special Weather Statement | LWX | Howard, Montgomery | 54 min |
| Aug 14, 9:54 PM EDT | Flash Flood Warning | LWX | Frederick, Montgomery | 3 hr |
| Aug 14, 10:18 PM EDT | Special Weather Statement | LWX | Carroll | 42 min |
| Aug 14, 10:21 PM EDT | Special Weather Statement | LWX | Anne Arundel, Prince George's | 54 min |
| Aug 14, 10:49 PM EDT | Special Weather Statement | LWX | Baltimore, City of Baltimore | 56 min |
| Aug 14, 11:27 PM EDT | Flash Flood Warning | LWX | Baltimore, Carroll, Howard, City of Baltimore | 77 min |
| Aug 15, 1:09 AM EDT | Coastal Flood Advisory | LWX | Anne Arundel, Baltimore, Calvert, Charles, Prince George's, Saint Mary's and 1 more | 9 hr |
| Aug 15, 7:51 AM EDT | Special Weather Statement | LWX | City of Baltimore | 39 min |
| Aug 15, 8:01 AM EDT | Flash Flood Warning | LWX | Anne Arundel, Baltimore, City of Baltimore | 3 hr |
| Aug 15, 9:23 AM EDT | Flash Flood Warning | LWX | Baltimore, City of Baltimore | 3 hr |
| Aug 15, 9:36 AM EDT | Special Weather Statement | LWX | City of Baltimore | 24 min |
| Aug 15, 12:10 PM EDT | Flash Flood Watch | LWX | Baltimore, Carroll, City of Baltimore | 6 hr |
| Aug 15, 1:10 PM EDT | Flash Flood Warning | LWX | Baltimore, City of Baltimore | 118 min |
| Aug 15, 3:49 PM EDT | Special Weather Statement | LWX | Calvert | 26 min |
| Aug 15, 3:53 PM EDT | Special Weather Statement | LWX | Prince George's | 37 min |
| Aug 15, 4:12 PM EDT | Special Weather Statement | LWX | Prince George's | 33 min |
| Aug 15, 4:28 PM EDT | Special Weather Statement | LWX | Saint Mary's | 32 min |
| Aug 15, 4:33 PM EDT | Flash Flood Warning | LWX | Prince George's | 80 min |
Nearby
Flash Flood Warnings in Maryland, 2011Every flash flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.